Oregon, 2012High Wind in Oregon, January 18, 2012
January 18, 2012 · NWS MFR · 2 events in 2 counties and zones
The first in a series of storms brought strong winds to the Southern Oregon coast and other isolated areas of Southwest Oregon.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first in a series of storms brought strong winds to the Southern Oregon coast and other isolated areas of Southwest Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 17, 8:34 PM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Jan 17, 8:34 PM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
834 PM PST TUE JAN 17 2012
.DISCUSSION...HAVE MADE SOME CHANGES TO THE GRIDS AND THE CURRENT
PRODUCT SUITE TO FINE TUNE SOME OF THE DETAILS. CURRENT TRENDS
INDICATE SNOW LEVELS ARE ABOUT 2500-3000 FEET OVER THE WEST SIDE,
SO OPTED TO CANCEL THE WW ADVISORY IN CENTRAL DOUGLAS COUNTY.
MAINTAINED THE HEADLINES AND ADJUSTED WORDING TO BE ABOVE 2500
FEET FOR ALL OF EASTERN CURRY, JOSEPHINE, JACKSON AND EASTERN
DOUGLAS BUT ENDED THEM MUCH SOONER...BY LATER WEDNESDAY MORNING AS
SNOW LEVELS CONTINUE TO RISE RAPIDLY ABOVE 5000 FEET ACROSS THE
WEST SIDE. DID MAINTAIN THE WINTER HEADLINES FOR THE CASCADES,
NORTHERN CALIFORNIA AND THE EAST SIDE WHERE HEAVY SNOW IS LIKELY
IN MANY AREAS.
OVERALL THOUGH...THIS STORM EVENT LOOKS WELL COVERED BY THE
CURRENT HEADLINES AND WILL NOW PLAY THE WAITING GAME TO SEE HOW IT
ALL UNFOLDS. CURRENT SATELLITE TRENDS ARE SHOWING PLENTY OF COLDER
CLOUD TOPS AIMED RIGHT AT OREGON AND WASHINGTON ON THE NOSE OF A
STRONG 140+ KT JET. A WARM FRONT STRETCHES FROM A PARENT LOW IN
THE CENTRAL PACIFIC TOWARD THE OREGON COAST. A SUB 1000MB LOW WILL
RIDE EASTWARD ALONG THIS BOUNDARY AND COME INSIDE 130W THEN MOVE
INLAND NEAR THE COLUMBIA RIVER WEDNESDAY MORNING. THE TIGHTENING
PRESSURE GRADIENT WILL CAUSE VERY STRONG WINDS OVER OUR COASTAL
WATERS...ALONG THE COAST AND AT THE HIGHER ELEVATIONS INLAND
OVERNIGHT INTO WEDNESDAY. THIS MAY RESULT IN NEAR-BLIZZARD
CONDITIONS IN SOME LOCATIONS OVER THE CASCADES AND THE EAST SIDE.
THERE WILL ALSO BE A PERIOD OF GUSTY SOUTHERLY WINDS THROUGH THE
SHASTA VALLEY WHICH WILL LIKELY REACH NORTHWARD INTO PORTIONS OF
THE ROGUE VALLEY LATER TONIGHT INTO WEDNESDAY. THERE ARE A MYRIAD
OF WIND PRODUCTS DETAILING THE EXPECTED CONDITIONS. ANOTHER ASPECT
OF THE STORM WILL BE THE RAIN. HEAVY RAIN IS EXPECTED TO OCCUR
ALONG THE COAST AND FLOOD WATCHES HAVE BEEN ISSUED TO DETAIL THIS
THREAT. RISES ON COASTAL RIVERS AND INLAND TRIBUTARIES WILL BE
RAPID AS SEVERAL INCHES OF RAIN ARE EXPECTED OVERNIGHT THROUGH
THURSDAY. THE COQUILLE RIVER AT MYRTLE POINT MAY REACH FLOOD STAGE
BY THURSDAY AFTERNOON. FOR MORE INFORMATION ON THE MARINE AND
COASTAL SURF THREATS SEE MARINE SECTION BELOW. SPILDE
THE AFTERNOON DISCUSSION SUMS UP THE END OF THE WEEK AND WEEKEND
WEATHER...
THE WEATHER SETTLES DOWN A BIT THURSDAY NIGHT WITH SHOWERS
CONTINUING. PRECIP WILL INCREASE FRIDAY HOWEVER AS ANOTHER WARM
FRONT LIFTS ACROSS THE REGION. SNOW LEVELS WILL STAY 5000+.
LONG TERM...BOTH THE EC AND GFS ENSEMBLE MEAN INDICATE GOOD
AGREEMENT IN THE POLAR JET DIPPING SOUTH OF THE REGION STARTING
SOMETIME SATURDAY WITH MOST AREAS EXPERIENCING A 4-8 DEGREE
COOL DOWN FROM THE PREVIOUS DAYS. THUS...SNOW LEVELS WILL BE CLOSER
TO 3000 FEET AND POSSIBLY AS LOW AS 2000 FEET AT TIMES. PRECIPITATION
CHANCES WILL CONTINUE IN UNSETTLED ONSHORE FLOW POSSIBLY STARTING
OFF WITH A DECENT STORM WITH ON SATURDAY THOUGH UNCERTAINTY IS
HIGH. WE DON'T SEE GOOD AGREEMENT ON THE STRENGTH OR TIMING OF
THIS YET. LOOKS LIKE THE JET WILL LIFT BACK NORTH ACROSS THE
REGION EARLY NEXT WEEK WITH CONTINUE ACTIVE WET WEATHER INDICATED
BY ALL SOLUTIONS. STAVISH
&&
.MARINE...A STRONG WARM FRONT WILL MOVE THROUGH THE WATERS LATE
TONIGHT. AS STRENGTHENING LOW PRESSURE MOVES ALONG THE FRONT TO OUR
NORTH, A VERY TIGHT GRADIENT WILL DEVELOP AND PRODUCE VERY STRONG
WINDS OVER THE WATERS. WINDS ARE ALREADY INCREASING AND ARE EXPECTED
TO CONTINUE TO INCREASE RIGHT ON THROUGH THE NIGHT. WENT AHEAD AND
MOVED OUR STORM WARNING UP TO COVER THE WHOLE NIGHT. IN ADDITION...A
COASTAL JET WILL DEVELOP LATE MORNING THROUGH EARLY AFTERNOON WHICH
WILL STRENGTHEN WINDS FURTHER, ESPECIALLY IN THE VICINITY OF CAPE
BLANCO. A PERIOD OF HURRICANE FORCE WINDS IS EXPECTED AND A WARNING
TO THAT EFFECT HAS BEEN ISSUED FOR TOMORROW. LOW PRESSURE CENTERS
ARE EXPECTED TO MOVE BY ALONG THE FRONT TO OUR NORTH BOTH THURSDAY
AND FRIDAY, RESULTING IN GALE TO STORM FORCE WINDS AGAIN BOTH DAYS.
TO AVOID CONFUSION WITH THE MORE PRESSING SHORT TERM WIND ISSUES
OVER THE WATERS, I HAVE NOT ISSUED WIND WATCHES FOR THU AND FRI,
HOWEVER WATCHES/WARNINGS ARE HIGHLY LIKELY TO BE ISSUED ON
SUBSEQUENT SHIFTS. SEAS ARE ALREADY BUILDING AND WILL CONTINUE
THROUGH THE NIGHT AS WINDS INCREASE. MOVED THE HAZARDOUS SEAS
WARNING UP AS WELL AND CONTINUED IT RIGHT ON THROUGH FRIDAY. -WRIGHT
&&
.AVIATION...MVFR CONDITIONS IN RAIN ALONG THE COAST THROUGH THIS
EVENING WILL GRADUALLY SPREAD INLAND THROUGH THE UMPQUA AND INTO
THE MOUNTAINS EARLY TONIGHT. SOUTH WINDS HAVE ALREADY SET IN ALONG
THE COAST AND WINDS WILL INCREASE THROUGH THE NIGHT ALONG THE
COAST AND OVER THE HIGHER TERRAIN. AS THESE HIGHER WINDS LOWER TO
THE VALLEYS OVERNIGHT, IT WILL CREATE PROBLEMATIC WIND SHEAR
CONDITIONS AT ALL TERMINALS. IN ADDITION, MOUNTAIN WAVE TURBULENCE
WILL INCREASE THROUGH THE NIGHT, CREATING A BUMPY RIDE ON APPROACH
OVER THE WHOLE AREA. SNOW WILL INCREASE IN THE MOUNTAINS THIS
EVENING AND BECOME HEAVY OVERNIGHT. SNOW SPREADS TO THE EAST SIDE
OF OREGON AND NORCAL TONIGHT WITH IFR CONDITIONS AT MOST
TERMINALS. OBVIOUSLY, THE MOUNTAINS WILL BECOME COMPLETELY
OBSCURED TONIGHT. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 4 PM PST THURSDAY
FOR ORZ029>031.
WINTER STORM WARNING FROM 1 AM WEDNESDAY TO 4 PM PST THURSDAY
FOR ORZ029>031.
HIGH WIND WARNING UNTIL 4 AM PST WEDNESDAY FOR ORZ031.
HIGH WIND WARNING FROM 1 AM TO 7 PM PST WEDNESDAY FOR
ORZ021-022.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ORZ021-022.
HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON FOR ORZ022.
HIGH SURF WARNING FROM 4 AM TO 7 PM PST WEDNESDAY FOR
ORZ021-022.
WINTER STORM WARNING FROM 1 AM WEDNESDAY TO 4 AM PST THURSDAY
ABOVE 2500 FEET FOR ORZ024.
WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 4 AM PST THURSDAY
ABOVE 1500 FEET FOR ORZ023.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
FOR ORZ027-028.
WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 4 AM PST THURSDAY
ABOVE 2000 FEET FOR ORZ026.
WIND ADVISORY FROM 4 AM TO 4 PM PST WEDNESDAY FOR ORZ026.
WINTER STORM WARNING FROM 1 AM WEDNESDAY TO 4 AM PST THURSDAY
ABOVE 1500 FEET FOR ORZ025.
CA...WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 4 PM PST THURSDAY
FOR CAZ084-085.
WINTER STORM WARNING FROM 1 AM WEDNESDAY TO 4 PM PST THURSDAY
FOR CAZ084.
WINTER WEATHER ADVISORY FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY
BELOW 4000 FEET FOR CAZ080-081.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
ABOVE 3000 FEET FOR CAZ082.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
ABOVE 4000 FEET FOR CAZ080-081.
HIGH WIND WARNING FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY FOR
CAZ081.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY
FOR CAZ083.
PZ...STORM WARNING UNTIL 4 AM PST WEDNESDAY FOR PZZ350-356-370-376.
HURRICANE FORCE WIND WARNING FROM 4 AM TO 4 PM PST WEDNESDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST FRIDAY FOR
PZZ350-356-370-376.
SPILDEHazardous weather outlook, Jan 17, 10:36 PM PST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1036 PM PST TUE JAN 17 2012
PZZ350-356-370-376-181600-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.
.DAY ONE...TONIGHT
A STORM WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE
MARINE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM WARNING WILL CONTINUE UNTIL 4 AM PST WEDNESDAY. A
HURRICANE FORCE WIND WARNING IS IN EFFECT FROM 4 AM TO 4 PM
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ021-022-181600-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. A HIGH WIND WARNING
IS IN EFFECT BEGINNING AT 1 AM PST TONIGHT. PLEASE SEE THE WEATHER
MESSAGE AND THE FLOOD MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY. A
HIGH SURF WARNING IS IN EFFECT FROM 4 AM UNTIL 7 PM WEDNESDAY.
PLEASE SEE THE COASTAL HAZARD MESSAGE FOR MORE SPECIFIC DETAILS.
THE FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ031-181600-
CENTRAL AND EASTERN LAKE COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT. A WINTER STORM
WARNING ON THE RIDGES AND A WINTER WEATHER ADVISORY IN THE LOWER
ELEVATIONS IS IN EFFECT BEGINNING AT 1 AM PST TONIGHT. PLEASE SEE
THE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. THE
WINTER STORM WARNING AND WINTER WEATHER ADVISORY REMAIN IN EFFECT
UNTIL 4 PM THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-181600-
CENTRAL SISKIYOU COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 4000
FEET. A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS BELOW
4000 FEET. PLEASE SEE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS. A HIGH WIND WARNING IS IN EFFECT BEGINNING AT 1 AM PST
TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER STORM WARNING ABOVE 4000 FEET AND A WINTER WEATHER
ADVISORY BELOW 4000 FEET ARE IN EFFECT UNTIL 4 PM THURSDAY.
THE HIGH WIND WARNING WILL BE IN EFFECT UNTIL 10 AM THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ026-181600-
JACKSON COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT 1 AM PST
WEDNESDAY ABOVE 2500 FEET. PLEASE SEE THE WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WIND ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM WEDNESDAY. PLEASE
SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. THE WINTER
WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 10 AM
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ084-ORZ029-030-181600-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT BEGINNING AT 1 AM PST TONIGHT.
PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-181600-
WESTERN SISKIYOU COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT ABOVE 4000 FEET. A WINTER
WEATHER ADVISORY REMAINS IN EFFECT BELOW 4000 FEET. PLEASE SEE THE
WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM THURSDAY ABOVE 4000
FEET. THE WINTER WEATHER ADVISORY REMAINS IN EFFECT BELOW 4000 FEET
UNTIL 4 AM THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-181600-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER WILL OCCUR AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT FROM 4 AM PST WEDNESDAY UNTIL
4 PM THURSDAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-181600-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER WILL OCCUR AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT FROM 4 AM PST WEDNESDAY UNTIL
4 PM THURSDAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ025-181600-
EASTERN DOUGLAS COUNTY FOOTHILLS-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT ABOVE 2500 FEET. PLEASE SEE
THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
10 AM PST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ024-181600-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT ABOVE 2500 FEET. PLEASE SEE
THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
10 AM PST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-181600-
SOUTH CENTRAL SISKIYOU COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER WILL OCCUR AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT FROM 4 AM PST WEDNESDAY UNTIL
4 PM THURSDAY ABOVE 3000 FEET. PLEASE SEE THE WINTER WEATHER
MESSAGE FOR MORE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ085-181600-
MODOC COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT 1 AM PST
TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ023-181600-
CENTRAL DOUGLAS COUNTY-
1036 PM PST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 17, 9:13 PM PST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
913 PM PST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM NON-TSTM WND GST 9 SSE SUMMER LAKE 42.86N 120.69W
01/17/2012 M64 MPH LAKE OR TRAINED SPOTTER
64 MPH WIND GUST. STEADY WINDS 40 TO 55 MPH.
&&
KEENEHigh Wind, South Central Oregon Coast
- When
- January 18, 2:12 AM PST to 2:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
The Long Prairie RAWS recorded gusts exceeding 57 mph nearly continuously between 18/0413 and 18/1113 PST. The peak gust was 66 mph at 18/1113 PST. The AWOS at the North Bend Municipal Airport recorded gusts to 66 mph at 18/0655 PST, gusts to 59 mph at 18/0635 and 18/0715 PST, and a gust to 58 mph at 18/1055 PST. An ODOT sensor at Port Orford reported intermittent strong winds over a long period from 18/0202 PST until 18/1330 PST. A peak gust of 70 mph was recorded at 18/0542 and 18/0548 PST. A spotter 2SE Coos Bay reported a gust to 67 mph at 18/0924 PST, a spotter 3S Bandon reported a gust to 63 mph at 18/0937 PST. Reported damage included a partial roof loss in Coos Bay, and downed fences and rain gutters near Bandon. Gusts as high as 99 mph were recorded at Cape Blanco. There was also an unconfirmed report of a gust to 113 mph at Charleston. There were numerous downed trees and power outages.
High Wind, Curry County Coast
- When
- January 18, 4:13 AM PST to 2:13 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The Flynn Prairie RAWS recorded gusts exceeding 57 mph nearly continuously between 18/0413 and 18/1413 PST. The peak gust was 70 mph at 18/0613 PST. The ODOT sensor at Gold Beach recorded a gust to 59 mph at 18/1003 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Oregon, January 18 to 20, 20122 deaths · 3 events
- Flooding in Oregon, January 18 to 27, 2012$20 million · 16 events
- Avalanche in Colorado, January 18, 20121 death · 1 event
- Winter Storm in Oregon, January 18 to 21, 2012$200,000 · 2 events
- Strong Wind in Vermont, January 18, 2012$98,000 · 16 events
- Winter Storm and Flooding in Utah, January 18 to 20, 2012$150,000 · 6 events
- Extreme Cold in North Dakota, January 18 to 20, 201236 events
- Extreme Cold in Minnesota, January 18 to 19, 201224 events
- Lake-Effect Snow and Cold in Michigan, January 18 to 20, 201221 events
- Extreme Cold in North Dakota, January 18 to 19, 201218 events
- High Wind in Wyoming, January 18 to 19, 201273 kt wind · 15 events
- Extreme Cold in South Dakota, January 18 to 19, 201214 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355456, 355458.